<b>Effects of Aqueous Leaf Extract of Cashew Anacardium Occidentale on Paracetamol Induced Hepatotoxicity of Adult Male Wistar Rats</b> While paracetamol is described as relatively nontoxic when administered in therapeutic doses, it is known to cause toxicity when taken in a single or repeated high dose, or after chronic ingestion Adverse events typically associated with paracetamol intoxication include acute liver failure ALF , centrilobular hepatic necrosis, renal tubular necrosis and hypoglycemic coma Cashew Anacardium occidentale has been used both as source of nutrition and medicinally worldwide A total of 25 adult male Wistar rats weighing 100g-200g were used for this study The animals were divided into 5 groups of 5 rats each 1000mg kg body weight of paracetamol was given for 3 days to induce liver damage in groups B-E Group A served as the normal control group and received feed and water throughout the period of the experiment Group B served as negative control group and received feeds and water throughout the period of the experiment, but no treatment with the extract Group C, D and E received 150mg, 300mg and 500mg kg of the extract for 21 days All data obtained were subjected to statistical analysis using t-test, one-way ANOVA and POST HOC LSD using SPSS version 20 Differences between means were regarded significant at P 0 05 Data were expressed as mean standard error of mean SEM The result showed a significant increase in AST in Group E P 0 05 when compared to Group A However, there was a decrease in Group C when compared to Group B Also, there was a significant increase in ALT in Group D P 0 05 and Group E P 0 05 , when compared to Group A However, there was a decrease in Group C for both AST and ALT when compared to Group B From this study, it can be said that aqueous leaf extract of Anacardium occidentale has a little correction effect on Paracetamol induced hepatotoxicity in small doses However, it can exert a serious toxic effect on the liver with increased dosage 8-26 Issue-3 Volume-2 Okonkwo, C. O. J | Oguaka V.N. | Edeh, A.I.